Botox with chemotherapy and radiation?
Some people may think this is an odd question to ask about Botox with chemotherapy and radiation, since you are clearly fighting for your life. Good for you for making it through this incredibly hard last year. Our office is right across the street from our hospital tumor institute and you’re not alone here. Many women going through chemotherapy and/or radiation often feel like they have to do SO much medical stuff that’s unpleasant….. that they want to do something more fun and positive. This makes total sense to me.
You will want to clear any treatments with your oncologist. Many dermatologists don’t have a much training in internal medicine, although some of us are board certified in that as well. Plastic surgeons have virtually no training in internal medicine.
In general, as long as your white blood cell counts are good and your energy level is moderately high, Botox and Dysport are quite safe because they are large molecules and extremely unlikely to cause any kind of allergic reaction. A rare person will get a flu-like feeling with these products, so always start with small amounts or have your dermatologist do a small test dose, if you’re not sure.
The same is generally true for the hyaluronic acid fillers because hyaluronic acid is the natural glue between our skin cells and very unlikely to cause reactions also. Juvederm and Restylane products are examples of hyaluronic acid fillers. In my opinion, other types of fillers should be avoided during this period. Again, you must clear treatments with your oncologist.
Hope this helps with your question on whether you can do Botox with chemotherapy and radiation, Dr. Irwin